Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

June 21, 2021Crawford County, Madison County, Washington County, Arkansas

NWS Tulsa, OK issued this special weather statement at Jun 21, 2021, 7:49 AM CDT for Crawford County, Madison County, Washington County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 7:49 AM CDT (12:49 UTC)
Expired
Jun 21, 2021, 8:30 AM CDT
In force
41 min
Issued by
NWS Tulsa, OK

Counties Crawford County, AR, Madison County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 100 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-356 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

003 
WWUS84 KTSA 211249
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
749 AM CDT Mon Jun 21 2021
 
ARZ002-010-011-019-020-211330-
Carroll AR-Madison AR-Washington AR-Franklin AR-Crawford AR-
749 AM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHERN FRANKLIN...
NORTHEASTERN CRAWFORD...SOUTHEASTERN CARROLL AND SOUTHERN WASHINGTON
COUNTIES UNTIL 830 AM CDT...

At 749 AM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Osage to 8 miles west of Strickler.
Movement was southeast at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Fayetteville...                   Huntsville...
Mountainburg...                   Elkins...
West Fork...                      Mulberry...
Greenland...                      Dyer...
Winslow...                        Chester...
St. Paul...                       Wesley...
Carrollton...                     Rudd...
Saint Paul...                     Forum...
Aurora...                         Boston...
Withrow Springs State Park...     Devils Den State Park...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 14 and 20.
 Interstate 49 between mile markers 23 and 57.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
      3595 9349 3588 9351 3588 9352 3576 9352
      3577 9370 3568 9370 3548 9420 3588 9450
      3634 9330 3612 9330
TIME...MOT...LOC 1249Z 321DEG 23KT 3619 9337 3580 9446 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 21, 6:23 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 21, 6:23 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
623 AM CDT Mon Jun 21 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Cold front immediately south of the Interstate 44 corridor will
continue steadily southward through the day. Widespread showers
and storms will continue along and north of the boundary along
with gusty northerly winds. Low VFR to MVFR ceilings will prevail
through much of the day with heavier rains also impacting
visibilities. Conditions improve from north to south from late
afternoon through early evening when VFR conditions will return
area wide.

&&

.PREV DISCUSSION... /Issued 246 AM CDT Mon Jun 21 2021/

DISCUSSION...
Cold front has begun to enter northeast Oklahoma early this
morning and is expected to move steadily southeastward through the
morning hours. Numerous thunderstorms have developed across
southern Kansas over the past several hours within the zone of
strong frontogenetical forcing, but have not crossed the state
line yet. As the front progresses southeastward...showers and
thunderstorms are expected to develop across northeast Oklahoma
and northwest Arkansas along the boundary. A few stronger storms
will be possible along the front, especially later this morning
and early this afternoon across southeast Oklahoma where more
heating will lead to greater destabilization prior to convection
in that area. Damaging winds will be the main threat, though some
marginally severe hail is possible with the stronger cores. A zone
of secondary elevated shower and storm development is likely this
afternoon behind the front across northeast Oklahoma and
northwest Arkansas and moving south throughout the afternoon.
Rain should clear the area from north to south this afternoon and
evening with skies beginning to clear across northeast Oklahoma by
mid to late afternoon. The front will usher in some unseasonably
cold temperatures and most locations will see their highs for
today in the morning hours, particularly for the northern two
thirds of the forecast area. Most places will stay in the 60s to
near 70 this afternoon. Some clearing skies could provide some
late afternoon temperature recovery for far northeast Oklahoma
before sunset. Gusty northerly winds will also accompany the front
with gusts near 30 mph likely for a few hours behind the front.

Surface high pressure will settle into the region behind the
front, which along with clear skies will allow temperatures to
drop to record or near record lows for much of the forecast area.
Lows in the low 50s and upper 40s will be common by Tuesday
morning. Southerly winds quickly return on Tuesday though as mid
level ridging begins to build back into the region. Therefore, a
quick warming trend will commence, with highs back in the mid 90s
by Thursday. More moisture will also begin to feed back into the
region which will send heat indices close to advisory levels
Thursday afternoon and headlines may be needed for parts of the
area.

The next best chance for rainfall will arrive Friday afternoon and
into the weekend as another cold front slowly sags into the
region. Both the GFS and ECMWF continue to be in quite good
agreement on this system. At this point, it looks like the best
chance for rain will be from Friday night through Saturday night
as the front is over the region. Another couple days of below
normal temperatures is expected behind this front, though not near
as cool as the one today.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  55  83  63 /  80   0   0   0
FSM   81  55  82  60 /  80  30   0   0
MLC   78  54  80  61 /  80  20   0   0
BVO   74  50  81  58 /  80   0   0   0
FYV   74  48  80  54 /  80  10   0   0
BYV   74  49  79  56 /  80  10   0   0
MKO   75  52  79  59 /  80  10   0   0
MIO   72  51  81  58 /  80   0   0   0
F10   75  52  80  60 /  80  10   0   0
HHW   84  58  82  63 /  80  40   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....07
Hazardous weather outlook, Jun 21, 4:54 AM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
454 AM CDT Mon Jun 21 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
454 AM CDT Mon Jun 21 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma Northwest Arkansas.
	ONSET...This Morning.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Morning.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
A cold front will move through eastern Oklahoma and northwest
Arkansas this morning, bringing with it the chance for showers and
thunderstorms. A few strong to severe storms will be possible,
mainly across southeast Oklahoma where greater instability
resides. Otherwise, showers and scattered thunderstorms will be
possible, with locally heavy rainfall. Gusty northerly winds will
also accompany the frontal passage, with wind gusts approaching 30
mph possible across the region this morning and this afternoon.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...No Hazards.
WEDNESDAY...High Wind Potential.
THURSDAY...Thunderstorm Potential...High Wind Potential...
           Dangerous Heat Potential.
FRIDAY AND SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Tuesday through at least most of the day Thursday should remain
dry as mid level ridging builds back into the area. A quick
warming trend will also commence on Tuesday, with hot and humid
conditions returning by Thursday. Another trough is forecast to
affect the area toward the end of next week and next weekend,
bringing another cold front and thunderstorm chances to the area
beginning Friday through early Sunday. Details will continue to be
ironed out as the next system approaches.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 21, 6:00 AM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
600 AM CDT Mon Jun 21 2021

OKZ054>056-059-211145-
Osage OK-Pawnee OK-Nowata OK-Washington OK-
600 AM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...WASHINGTON...NORTHWESTERN
NOWATA AND PAWNEE COUNTIES UNTIL 645 AM CDT...

At 557 AM CDT, strong thunderstorms were located along a line
extending from 6 miles northeast of Kaw Lake to 8 miles southwest of
Kaw City to 4 miles north of Lake Mcmurtry. Movement was east at 60
mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Sand Springs...
Pawhuska...                       Pawnee...
Skiatook...                       Hominy...
Dewey...                          Cleveland...
Fairfax...                        Barnsdall...
Copan...                          Shidler...
Wynona...                         Ochelata...
Kaw City...                       Jennings...
Ralston...                        Avant...
Westport...                       Osage...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3700 9571 3616 9615 3617 9682 3625 9682
      3625 9692 3633 9693 3634 9703 3651 9703
      3655 9690 3660 9691 3660 9692 3659 9705
      3660 9705 3669 9699 3669 9693 3675 9689
      3678 9675 3700 9675
TIME...MOT...LOC 1057Z 274DEG 54KT 3684 9677 3666 9692 3624 9721
Special weather statement, Jun 21, 7:31 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
731 AM CDT Mon Jun 21 2021

OKZ060>062-067-211315-
Tulsa OK-Rogers OK-Mayes OK-Wagoner OK-
731 AM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
SOUTHWESTERN MAYES...NORTHWESTERN WAGONER AND NORTHEASTERN TULSA
COUNTIES UNTIL 815 AM CDT...

At 731 AM CDT, a strong thunderstorm was located 3 miles southwest of
Catoosa, moving east at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Owasso...                         Catoosa...
Verdigris...                      Inola...
Tulsa International Airport...    Taiwah...
Turley...

This includes Interstate 44 between mile markers 224 and 246.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3622 9537 3595 9544 3612 9605 3617 9600
      3618 9600 3632 9588
TIME...MOT...LOC 1231Z 281DEG 27KT 3616 9580
Special weather statement, Jun 21, 7:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
749 AM CDT Mon Jun 21 2021

ARZ002-010-011-019-020-211330-
Carroll AR-Madison AR-Washington AR-Franklin AR-Crawford AR-
749 AM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHERN FRANKLIN...
NORTHEASTERN CRAWFORD...SOUTHEASTERN CARROLL AND SOUTHERN WASHINGTON
COUNTIES UNTIL 830 AM CDT...

At 749 AM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Osage to 8 miles west of Strickler.
Movement was southeast at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Fayetteville...                   Huntsville...
Mountainburg...                   Elkins...
West Fork...                      Mulberry...
Greenland...                      Dyer...
Winslow...                        Chester...
St. Paul...                       Wesley...
Carrollton...                     Rudd...
Saint Paul...                     Forum...
Aurora...                         Boston...
Withrow Springs State Park...     Devils Den State Park...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 14 and 20.
 Interstate 49 between mile markers 23 and 57.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
      3595 9349 3588 9351 3588 9352 3576 9352
      3577 9370 3568 9370 3548 9420 3588 9450
      3634 9330 3612 9330
TIME...MOT...LOC 1249Z 321DEG 23KT 3619 9337 3580 9446

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:00 AM CDTSpecial Weather StatementTSAOsage, Pawnee, Washington45 min
Jun 21, 7:31 AM CDTSpecial Weather StatementTSATulsa44 min
Jun 21, 9:54 AM CDTSevere Thunderstorm WarningTSALeFlore51 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.